Supplementary Material for: An Accidental Repetitive 10-Fold Overdose of Sildenafil in a Young Infant with Pulmonary Hypertension
datasetposted on 29.03.2021, 08:39 by Peeters L.E.J., Cochius-denOtter S.C.M., Witjes B.C.M., Gischler S.J., Flint R.B.
Sildenafil is a selective phosphodiesterase type-5 inhibitor that is increasingly used to treat pulmonary hypertension (PH) in neonates. Only little is known about the relation between the dose of sildenafil, plasma concentrations, and the degree of toxicity. Here, we present a young infant with congenital diaphragmatic hernia and PH who received an unintentional 10-fold overdose of oral sildenafil for 6 consecutive days. This overdose, compared to the therapeutic dose, resulted in increased plasma concentrations of sildenafil from 42 to 521 mcg/L and desmethylsildenafil from 81 to 393 mcg/L. However, the high exposure only led to diarrhea, without any other serious adverse events. This case describes the mild symptoms upon an overdose with the role of therapeutic drug monitoring to monitor exposure in relation to symptoms and therewith support clinical decision-making.